I Had a Breast Aug 10 Days Ago. I Feel a Tendon Like Tissue Coming Down. What Could This Be?
- Asked by hs12345
- 1 year ago
The tissue is coming from the inner incision under my right breast, down about 6in toward the center of my body lying over my ribs. I can touch the lower portion and you can see where it dents in leading up to the inner incision. It has a tendon like feel right under my skin. It is a little sore, thats how I found it. What could this be?
This is Mondor's thrombophlebitis and nothing to worry about!
Your surgeon cuts through superficial blood vessels in making your incision; these vessels are cauterized to seal them and reduce bleeding and bruising. When the vein (or veins) are large enough, the coagulated blood within the vessel can be felt as a tender "cord" that is especially visible when the arms are raised. BTW, the clot in the superficial vessel cannot "travel" and cause any other concerns, so the soreness and palpable "tendon-like cord" are all the patient notes, and these go away as the vessel heals. This can take weeks, however.
Treatment consists of warm compresses and NSAIDS (once the risk of bleeding from the surgery is gone--ask your surgeon), or you can simply do nothing and time will heal this uneventfully.
Mondor's phlebitis (literally "vein inflammation") is so common my nurses make this diagnosis on their own before I enter the patient's exam room, which make them look smart (they are) and reassures the patient when I confirm this is no risk or concern at all! Worry not! Best wishes! Dr. Tholen
Web reference: http://www.mpsmn.com/breast-procedures/breast-augmentation
Mystery of the cord under the breast after augmentation
The cord like band under the breast going down onto the rib is called Mondors sign and is phlebitis of a superficial vein. Warmth, massage and stretching will flatten the band out which is an uncommon though frequent enough event after breast augmentation.
Web reference: http://www.peterejohnsonmd.com
Sounds like from your description it is a Mondor's Cord. This is usually a superficial thrombophlebitis that requires warm soaks and anti-inflammatories and is self-limiting. However, without an exam it is difficult to say and you should be seen by your surgeon to diagnose this properly.
Recent Breast Augmentation Reviews
Breast Augmentation Photos
Band under breast
- It sounds like you have a condition referred to a Mondor's syndrome. It's a clotting of a small vein under your breast and will resolve with time. Make sure you confirm this with your surgeon.
Could be thrombosed vein or a suture
Without examination it is a little hard to know with any certainty but it is not uncommon for the suture that is placed in the incision to pull up on the tissues below your breast incision. I've actually seen this in a couple of my patients. If the "cord" is made more visible and/or palpable when you raise your arms the chance that this is a result of the suture is more likely. The good news is that the sutures are dissolveable (should be) and will go away over the next few weeks. You can massage this area which will help.
All the best,
Dr Remus Repta
Superficial Thrombophlebitis 10 Days After Breast Augmentation
Your description could be one for a superficial thrombophlebitis (aka Mondor's vein). This could happen after surgeries where superficial veins house blood clots that will not get displaced to cause damage in other places.
This condition could be painful and usually the body takes care of it. However, making sure that what you have is actually a Mondor's vein issue is important. So it would be good for you to ask your PS to physically examine you.
Best of luck to you and thank you for your inquiry.
Web reference: http://www.DrSajjadian.com
Mondor's Vein After Breast Augmentation?
Your description is consistent with inflammation of a vein below the breast. it is not uncommonly seen after breast augmentation surgery. Treatment consists of warm compresses and the use of anti-inflammatories; you should see the “problem” resolve within a few months.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.